AHA-ASHI-certified

Call Now: 727-645-7291

Opiate Overdose First Aid and Narcan Use

opiate-overdose-first-aid-and-narcan-use

Naloxone, also known as Narcan, Nasal spray is used in the treatment of opioid overdose in adults and children

Opioids overdose is a serious and growing health problem in the U.S., Mostly caused by the illegal abuse of prescription drugs, pain killers and the use of heroin.

  1. Identifying opioid overdose and treating an affected individual; while shaking the shoulders and rubbing firmly in the middle of their chest, shout out their name and ask if they’re OK.
  2. Check for signs of opioid overdose; Individual will not respond to your voice or touch, breathing is very slow, irregular or has stopped, the center part of the eye is very small (pin dot pupils).
  3. Administering the Narcan nasal spray REMOVE Narcan nasal spray from the box. Hold the Narcan nasal spray with your thumb on the bottom of the plunger and your first and middle fingers on either side of the nozzle. Insert the tip of the nozzle into either nostril while tilting the person’s head back and providing support under the neck with your hand, until your fingers on either side of the nozzle are against the bottom of the person’s nose. Press firmly on the plunger to give them a dose of Narcan nasal spray and remove from the nostril after giving the dose.
  4. Call for emergency medical help and evaluate the individual; Move the person into the recovery position while closely observing them. If the overdose victim continues to be unresponsive with abnormal breathing continue to give another dose of Narcan making sure it’s done in the OPPOSITE NOSTRIL. If additional Narcan nasal spray is available it is OK to administer to the individual every 2 to 3 minutes always alternating nostrils, until the person becomes reasonably responsive or EMS arrives. In any case, this is not a substitute for professional medical care, the affected individual would still require appropriate medical treatment as soon as possible or greatly risk the chance of regressing back into an opioid overdose

CPR with JR has classes throughout the Tampa Bay area an offer on-site mobile training, CPR certifications are valid for 2-year certification. I also have weekly scheduled classes in New Port Richey, Springhill Fl, Tampa Fl, and Westly Chapel areas, register today, and learn about Narcan and Opiates Overdose and how to manage an emergency in all my CPR classes.

Join a Class Now

Leave a Comment

Your email address will not be published. Required fields are marked *